Alert archive / Illinois / Flash Flood Warnings in 2008

Flash Flood Warning 7, NWS Chicago, IL

June 4, 2008Ford County, Iroquois County, Illinois

NWS Chicago, IL issued this flash flood warning at Jun 4, 2008, 2:22 AM CDT for Ford County, Iroquois County, Illinois. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2008, 2:22 AM CDT (07:22 UTC)
Expired
Jun 4, 2008, 7:45 AM CDT
In force
5 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

Counties Ford County, IL, Iroquois County, IL

The radar

The Lincoln radar (KILX), 100 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2538 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2538 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
3.9
Supercell composite
14.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLOT 040722
FFWLOT
ILC053-075-041315-
/O.NEW.KLOT.FF.W.0007.080604T0722Z-080604T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
222 AM CDT WED JUN 4 2008

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN FORD COUNTY IN EAST CENTRAL ILLINOIS...
  SOUTHWESTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 815 AM CDT...

* AT 218 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED FLASH
  FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PAXTON AND
  GIBSON CITY

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4058 8846 4058 8795 4041 8795 4041 8845
TIME...MOT...LOC 0722Z 180DEG 0KT 4046 8819

$$

HALBACH
3 follow-up statements
000 
WGUS73 KLOT 040826
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
326 AM CDT WED JUN 4 2008

ILC053-075-041315-
/O.CON.KLOT.FF.W.0007.000000T0000Z-080604T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORD IL-IROQUOIS IL-
326 AM CDT WED JUN 4 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR
SOUTHWESTERN IROQUOIS AND SOUTHERN FORD COUNTIES...

AT 318 AM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GIBSON CITY 
AND PAXTON.

NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES THAT AROUND A HALF 
INCH TO AN INCH OF RAIN HAS FALLEN ACROSS FAR SOUTHERN FORD COUNTY.  
MODERATE TO HEAVY RAIN IS EXPECTED TO CONTINUE OVER THE NEXT FEW 
HOURS ACROSS THE WARNED AREA.  DUE TO HEAVY RAIN ON TUESDAY 
NIGHT...ALONG WITH FLOODING THAT OCCURRED LATE LAST WEEK...THE 
GROUND IS ALREADY SATURATED AND ANY ADDITIONAL RAINFALL ON TOP OF 
THAT WILL LIKELY LEAD TO QUICK RISES IN WATER LEVELS.  

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4058 8846 4058 8795 4041 8795 4041 8845
TIME...MOT...LOC 0823Z 180DEG 0KT 4046 8819

$$

HALBACH
000 
WGUS73 KLOT 040952
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
451 AM CDT WED JUN 4 2008

ILC053-075-041315-
/O.CON.KLOT.FF.W.0007.000000T0000Z-080604T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORD IL-IROQUOIS IL-
451 AM CDT WED JUN 4 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR
SOUTHWESTERN IROQUOIS AND SOUTHERN FORD COUNTIES...

AT 445 AM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GIBSON CITY

THE HEAVIEST RAINS HAVE ENDED IN THE NEAR TERM...SO ANY HIGH WATER 
SHOULD START RECEDING OVER THE NEXT FEW HOURS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4058 8846 4058 8795 4041 8795 4041 8845
TIME...MOT...LOC 0951Z 180DEG 0KT 4046 8819

$$

HALBACH
000 
WGUS73 KLOT 041245
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
742 AM CDT WED JUN 4 2008

ILC053-075-041252-
/O.CAN.KLOT.FF.W.0007.000000T0000Z-080604T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORD IL-IROQUOIS IL-
742 AM CDT WED JUN 4 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN
IROQUOIS AND SOUTHERN FORD COUNTIES...

THE THREAT OF ADDITIONAL FLASH FLOODING IS OVER. THERE WILL BE NO 
MORE RAIN THROUGH 10 AM THIS MORNING. 

LAT...LON 4058 8846 4058 8795 4041 8795 4041 8845
TIME...MOT...LOC 1242Z 180DEG 0KT 4046 8819

$$

WILSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 11:32 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 3, 11:32 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1132 PM CDT TUE JUN 3 2008

.DISCUSSION...
355 PM CDT

BIG PICTURE IS TRANSITION OF VERY FLAT RIDGE/NEAR ZONAL FLOW EAST
OF THE ROCKIES TO A MEAN TROF OVER THE WEST AND HIGH PLAINS WITH
MULTIPLE DISTURBANCES LIFTING ACROSS THE CENTRAL PLAINS AND THE
UPPER MIDWEST. THIS CHANGE IN LARGE SCALE FLOW ALREADY UNDERWAY
WITH NOSE OF A STRONG JET DIVING TOWARD THE CA-OR BORDER. WITH
PREVAILING SW UPPER FLOW OVER THE REGION TEMPS WILL BE WARM BUT WX
WILL BE UNSETTLED JUST ABOUT EVERY DAY OVER THE NEXT WEEK AS SHORT
WAVES MOVE TO THE UPPER MIDWEST WITH ASSOCIATED SURFACE WAVES
SHIFTING BOUNDARIES BACK AND FORTH ACROSS THE AREA.

IN THE SHORT TERM...SHRA/TSRA HAVE QUICKLY MOVED E OUT OF THE FA
DURING THE EARLY AFTERNOON. SOME CLEARING IN ITS WAKE BUT QUICKLY
FILLING IN WITH BKN CU SOUTH PORTIONS AND LOWER STRATUS/STRATOCU
CEILINGS ACROSS NORTH PORTIONS. SOME DRYING AND COOLING WITH N-NE
SURFACE WINDS BEHIND A SURFACE LOW THAT TRACKS ACROSS NORTHERN IL
MID MORNING AND EARLY AFTERNOON STABILIZING FAR NORTHERN IL
ESPECIALLY WHERE EXTENSIVE CLOUDINESS IS PERSISTING.

UPSTREAM SHORT WAVE MOVING RAPIDLY E ACROSS EASTERN KS AND NEB AT
MID AFTERNOON AND PROGGED TO EASTERN IA AND NE MO BY 00Z WED.
WEAK RADAR ECHOES OCCURRING ACROSS CENTRAL AND NORTHERN MO E INTO
CENTRAL IL. EXPECT MORE VIGOROUS CONVECTION TO DEVELOP LATE
AFTERNOON ACROSS NORTHERN MO WITH PEAK HEATING...LOW LEVEL
MASS AND MOISTURE CONVERGENCE ALONG THE SURFACE FRONT AND
INCREASING UVV AS SHORT WAVE APPROACHES. TSRA THEN EXPECTED TO
MOVE BASICALLY E ALONG THE MAX INSTABILITY AXIS WHERE TEMPS IN MID
AND UPPER 80S AND DEW POINTS IN UPPER 60S AND LOWER 70S. HAVE POPS
RANGING FROM SLIGHT CHC N PART OF FA TO LOW END LIKELY FAR S AS
CHANCE POPS ACROSS WITH ANOTHER BOUNDARY DRAPED ACROSS NORTHERN IL
AND MODERATE INSTABILITY TO ITS S.

AS NEXT SHORT WAVE MOVES OUT OF THE PLAINS LATE TONIGHT AND WED
LOW LEVEL FLOW BACKS AND OVERRUNNING OF SURFACE FRONT INCREASES
ALONG WITH INCREASING UVV IN ADVANCE OF SHORT WAVE. AS UPPER LOW
DEVELOPS OVER THE 4 CORNERS AREA DOWNSTREAM UPPER FLOW BACKS
ALLOWING THE WARM FRONT TO LIFT N OF THE FA FOR THU. MAIN CONVECTIVE
ACTIVITY EXPECTED TO BE N OF THE WI STATE LINE BUT HAVE SLIGHT
CHC TO CHC POPS S IN THE WARM SECTOR WITH UNSTABLE AIRMASS IN PLACE.

AS UPPER LOW OPENS AND LIFTS OUT THU NITE AND FRI A COLD FRONT
TRAILING FROM THE ASSOCIATED SURFACE LOW TRACKING NE INTO ONTARIO
IS FORECAST TO DROP S INTO THE FA...THEN START TO LIFT BACK N SAT
NIGHT AS ANOTHER IMPULSE AND SURFACE WAVE TRACK NE OUT OF THE
PLAINS. WITH WARM MOIST AIRMASS EITHER OVER OR NEARBY TO THE S AND
PERIODIC FRONTAL PASSAGES ASSOCIATED WITH SHORT WAVES TRAVELING NE
ACROSS THE REGION THERE WILL BE A CONTINUED THREAT OF TSRA THRU
EARLY NEXT WEEK.

&&

.AVIATION...

0600 UTC TAFS...MAIN CONCERN THIS PERIOD ARE IFR/LIFR CIGS THRU LATE
WEDNESDAY MORNING. COLD FRONT HAS MOVED SOUTH OF THE TAFS WITH NE
WINDS OFF THE LAKE. THIS HAS ALSO BROUGHT IN CIGS AROUND 300 FEET
AND VISIBILITIES UNDER 2SM FROM THE LAKESHORE INLAND. WITH FLOW
OFF LAKE...LOW LEVELS TO COOL THROUGH THE NIGHT. WITH CONTD COLD
AIR ADVECTION UNDER INVERSION...NO REASON TO LIFT CIGS AND VSBY
THRU THE NIGHT. THEREFORE HAVE CONTINUED TREND OF KEEPING IFR AND
LIFR CIGS IN THRU MID MORNING WEDNESDAY. UPS FOG PRODUCT SUGGESTS
ALL PARAMETERS A GO FOR VSBY 1/2 MI OR LESS. QUESTION BECOMES
WHEN DO CIGS LIFT. MODELS DIFFER ON TIMING AND LOCATION OF WHEN
FRONTAL BOUNDARY LIFTS BACK NORTH WEDNESDAY. HAVE GENERALLY
FOLLOWED THE GFS WHICH HAS SFC WINDS BECOMING SSE BY EARLY/MID
AFTERNOON. WITH THIS TIMING IN MIND AND GIVEN THE STRONG SUN ANGLE
IN EARLY MAY HAVE TRENDED TOWARD WHAT MIGHT END UP BEING AN
OPTIMISTIC TREND OF CIGS LIFTING THROUGH MVFR AND FINALLY
SCATTERING OUT BY 20Z.

STILL SEE LITTLE CONVECTIVE PRECIP AT TERMINALS THRU THE PERIOD
AND HAVE GONE DRY. HOWEVER...COULD BE SOME DRIZZLE OUT OF THE LOW
CIGS TONIGHT AND EARLY WED MORNING. AS THE WARM FRONT LIFTS BACK
NORTH MIDDAY WEDNESDAY... THERE COULD BE A SHOWER OR TS WITH IT
AND AN ISOLATED TS ALSO POSSIBLE IN THE WARM SECTOR SOUTH OF THE
FRONT LATE WEDNESDAY AFTERNOON. CONFIDENCE ON ANY OF THIS IS LOW
ENOUGH TO LEAVE OUT OF THIS FORECAST.

RLB

&&

.MARINE...
248 PM CDT

HIGH PRESSURE OVER SOUTHERN ONTARIO WILL MOVE EAST INTO SOUTHERN
QUEBEC TONIGHT...THEN REMAIN NEARLY STATIONARY THROUGH WEDNESDAY
NIGHT. MEANWHILE...A STATIONARY FRONT EXTENDS EAST FROM A LOW OVER
CENTRAL KANSAS THROUGH CENTRAL ILLINOIS AND INDIANA. THE LOW WILL
TRAVEL EASTWARD ALONG THE FRONT BRINGING A CHANCE OF THUNDERSTORMS
TO SOUTHERN PORTIONS OF THE LAKE TONIGHT. ANOTHER LOW WILL
DEVELOP OVER WESTERN KANSAS BY WEDNESDAY EVENING. THIS LOW WILL
TRACK NORTHEAST INTO THE UPPER MISSISSIPPI VALLEY BY FRIDAY
MORNING...FORCING THE FRONT NORTHWARD AND TURNING WINDS
SOUTHERLY AND INCREASING TO NEAR GALE FORCE LEVELS. A COLD FRONT
ASSOCIATED WITH THIS SYSTEM IS EXPECTED TO SWEEP ACROSS THE LAKE
OVER THE WEEKEND.

KREIN

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...DENSE FOG ADVISORY UNTIL 9 AM CDT WEDNESDAY FOR BOONE-COOK-DE
     KALB-DUPAGE-KANE-LAKE IL-LEE-MCHENRY-OGLE-WINNEBAGO
     COUNTIES.
IN...NONE.
LM...NONE.

&&
Hazardous weather outlook, Jun 3, 5:05 PM CDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NEARSHORE
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
505 PM CDT TUE JUN 3 2008

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
042215-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
505 PM CDT TUE JUN 3 2008 /605 PM EDT TUE JUN 3 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED:

THUNDERSTORMS WITH OCCASIONAL LIGHTNING AND HEAVY DOWNPOURS.

AREAS AFFECTED AND TIMING:

SOUTH OF A ROGERS PARK TO STERLING LINE OVERNIGHT.

DISCUSSION:

AN EARLIER DISTURBANCE HAS MOVED THROUGH THE AREA...CONVERTING
STRONG UNSTABLE SOUTHERLY FLOW INTO A MORE STABLE NORTHEAST FLOW.

A DISTURBANCE WILL BE MOVING EAST INTO THE MID MISSISSIPPI VALLEY
DURING THIS EVENING. THIS COULD INITIATE NEW THUNDERSTORM
DEVELOPMENT ACROSS NORTHERN MISSOURI AND INTO CENTRAL ILLINOIS
DURING OVERNIGHT. THE MOST LIKELY PLACE FOR SEVERE STORMS WOULD
BE SOUTH OF THE OUTLOOK AREA.

PATCHY FOG ALONG THE LAKE MICHIGAN SHORELINE MAY MAKE FOR
HAZARDOUS DRIVING OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL REMAIN A POSSIBILITY THROUGH LATE FRIDAY WITH
ANOTHER POSSIBLE BOUT WITH SEVERE WEATHER ON FRIDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-042215-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
505 PM CDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 100 AM CDT FOR THE
ILLINOIS NEARSHORE WATERS FOR HIGH WINDS AND WAVES.

THERE WILL BY PATCHY FOG OVER THE NEARSHORE WATERS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS ACROSS THE NEARSHORE
WATERS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE FOR THUNDERSTORMS THROUGH FRIDAY NIGHT AND AGAIN
SUNDAY THROUGH MONDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-042215-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
505 PM CDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.

.DAY ONE...TONIGHT.

THERE WILL BE SOME PATCHY FOG ACROSS FAR SOUTHERN LAKE MICHIGAN.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS FAR SOUTHERN LAKE
MICHIGAN OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE SOUTHERN HALF OF
THE LAKE THROUGH WEDNESDAY. THERE IS A CHANCE FOR THUNDERSTORMS
ACROSS THE ENTIRE LAKE FROM WEDNESDAY EVENING THROUGH FRIDAY
NIGHT...AND AGAIN SUNDAY THROUGH MONDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RLB

In the hours before

Local storm report, Jun 3, 10:19 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1019 PM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     HAIL             FOWLER                  40.62N 87.32W
06/03/2008  E0.88 INCH       BENTON             IN   EMERGENCY MNGR

&&
Local storm report, Jun 3, 10:23 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1023 PM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             FOWLER                  40.62N 87.32W
06/03/2008  E1.00 INCH       BENTON             IN   EMERGENCY MNGR

&&

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 9:49 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois56 min
Jun 3, 10:53 PM CDTDense Fog AdvisoryLOTBoone, DeKalb, DuPage, Kane, Lake, Lee and 3 more13 hr
Jun 3, 11:28 PM CDTAreal Flood AdvisoryLOTFord, Iroquois, Livingston6 hr
Jun 4, 4:02 AM CDTFlash Flood WatchLOTFord, Iroquois, Livingston19 hr
Jun 4, 8:02 AM CDTAreal Flood AdvisoryLOTIroquois3 hr
Jun 4, 6:32 PM CDTSevere Thunderstorm WarningLOTIroquois58 min
Jun 4, 6:46 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois59 min

Nearby

Flash Flood Warnings in Illinois, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.